Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Can stretching of cardiac arteries cause lower abdominal pain?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11704 Questions
I have a friend who had bilateral iliac stents placed last Thursday. Her cardiologist said all went well and seemed quite pleased with what he was able to do, but from time of her arrival to the recovery room until now she has had very significant persistent lower abdominal pain, more pronounced on the right side, which is responding only minimally to morphine. Could the pain be from the stretching of the arteries (she had previously had #6 stents which had "collapsed" and were replaced by #10 stents). If so, is there any way to anticipate what the course going forward may be like? If that's not it, any ideas or suggestions?
Thank you kindly. Ellie XXXXXXX RN, MS, CNM
Posted Sun, 15 Apr 2012 in Abdominal Pain
Answered by Dr. Rakhi Tayal 2 hours later

Thanks for writing to us.

The lower abdominal pain that your friend is having post operatively can be due to many reasons and the surgeon who operated her is the best person to judge about her post-op difficulties.
In my opinion, the pain is most likely due to the stretching of the arteries due to placement of a bigger stent and the breakage of adhesions and fibrosis which forms after every surgery. Such post operative pains are expected and if these are not controlled by morphine you can ask her surgeon to give her an epidural analgesia for relief.

I hope you have found my answer and recommendations to be both adequate and helpful. Should you have additional questions I am available to address them.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor